Feedback on Nexium Side Effects and Usage, page 15
Nexium Side Effects
If you’ve used Nexium, please help others by sharing your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: Cough a lot in the morning
I used Nexium for a month, felt better and went off it. Symptoms came back after about 3 months. I’ve been on it for two months now and feel better, sleep much better at nite, no acid backup. I have also noticed weight gain and continue to exercise. Is it Ok to go on and off the medication as needed? I wonder if that might also help with the weight gain. I suspect a lot of people don’t change their eating habits and that would probably help to eliminate the dependence on Nexium. I seem to cough a lot in the morning after going back on the Nexium. Is that a side effect?
AskDocWeb: Possibly, you might try taking it every other day and see if the coughing stops. If it doesn’t, please consult with your physician.
Subj: Abdominal cramping and frequency of stools
I took this product for 6 days. Each day my abdominal cramping increased and the frequency of stools. I stopped taking the drug on the 6th day after sitting on the commode and vomiting into the waste basket. The problems have not returned since stopping the drug.
Subj: Thank God for Nexium
I have been using Nexium since May, 2003 to current and have not had heartburn since. I suffered for years with acid reflux. Thank God for Nexium. Sincerely,
Subj: Information on GERD
I have been very sick with gerd for three years. My doctor now has cut my nexium back to 40mg a day instead of 80mg. I’m now having breathing difficulties. I was told this was because I TAKING LESS MEDICATION. Is this true? Could you let me know if there has been any up-dating information on gerd, any new information on helping this horrible illness?
AskDocWeb: It’s important to remember that new treatments, by definition, have little or no track record and long term affects are unknown but progress is being made.
Surgery is an option but it is invasive and requires time to recover. Now there is a new technique that can change that. A newly approved device allows doctors to perform surgery to fix reflux problems without using a scalpel or making a single incision. And the operation takes about an hour. Remote control instruments are used to repair the valve between the esophagus and stomach through the mouth. By going entirely through a patient’s mouth there is no need to cut into the body and that dramatically cuts down on recovery time and the risk of complications. So far, through the mouth surgery is only available at certain hospitals.
One of these new treatments is the Halo 360, an endoscopic treatment developed by Barrx Medical. It uses precisely controlled heat that burns the surface layer of tissue. The idea is to burn up the tissue that is malfunctioning so that healthy tissue grows to repopulate the area. Researchers at the University of North Carolina in Chapel Hill are leading a study of this new outpatient treatment.
Subj: Nexium has stopped working
I am only 21 years of age, and I have bad heartburn. I have been taking nexium for 2 and a half years now and it has worked great, with almost no heartburn…until now! It seems like is has stopped working. I am getting heartburn just like I did before nexium. What could make such a sudden change where it won’t work anymore? I take one 40mg pill a day.
AskDocWeb: An injury or physical deterioration in the tissues could account for that. Both are reasons to see your doctor.
Subj: Nauseous every day
I was hospitalized for 9 days both in March and April for C-Diff Colitis w/o ins. Since then have been nauseous every day and wasted away to only 102 lbs. and became anemic (iron extremely low). I’m 5’7″ female 64 years old. Went to 2 GI’s and neither helped me. Went to Urgent Care several weeks ago to get updated blood work to see if iron supplements had worked and to get a flu shot. Told Dr. I was thinking of trying b12 pills as I’m so weak. They gave me both a flu shot and B12 shot at same time. Got even more nauseous that night, became sicker and sicker and was put in hospital for 5 days. One doc came in and asked how my diarrhea and vomiting was. Told him that was not my problem (idiot) I was just so sick after those 2 shots. They ended up giving me an Endoscopy for epigastric pain and possible gastro reflux disease (neither of which I had – never have had heartburn!) per what report says that I got a copy of. Findings: Inlet patch in the upper esophagus. Otherwise normal esophageal mucosa. Miled antral erythema. Biopsies taken. Normal duodenal bulb and second part. Small bowel biopsies were obtained. Findings are nonspecific. The inlet patch could cause symptoms suggestive of reflux. PPI Nexium will be used. What do you think of this endoscopy? Also went a few days ago to pulmonologist for a long standing appt. to get pneumonia shot before winter as I have COPD. He was afraid to give it to me after my severe nausea from Flu and B12 shot and hospital records he pulled up didn’t even mention it or investigate to report to FDA. Only thing hospital did was prescribe Megace to help with my appetite to gain weight. Really upset that this started with shots and everyone ignored that fact. I’m so fed up with doctors! Never sick before in my life and can’t get help when you have no insurance.
I’m 50 and have been taking Nexium 20 mg once a day for almost 2 years. I started to get worse flatulence within a few months which I lived with. On year 1.5 I started to get distress climbing stairs particularly after eating. This discomfort would always end with indigestion breaking up a build up of gas I didn’t feel I was having till it would relieve my symptoms. Once the gas/fullness would pass I’d feel normal again. Then I started having this symptom at other times as well. An hour after eating I’d get a fullness and bloating. I noticed also I’d urinate more. I went and had an EKG and it was abnormal twice so I went to Cardio and he’s scheduled a stress test but didn’t seem concerned and hesitated even doing that. The symptoms got worse gastric wise, no pain but bloating causing lightheadedness and headaches now for 2 weeks straight no matter what I eat. Tiredness/ Fatigue/ spacey feelings as well. I went to Gastro and he has scheduled an Endoscope, which is in 4 weeks. I started to take a digestive enzyme with meals and I always took a probiotic. This has helped a little but if I skip it I get bad bloating and discomfort for the night into the next day. It gurgles (I don’t burp) up over and over into my throat for hours all night. But no acid feeling. Could this be from the Nexium? All this Gas!?
AskDocWeb: Yes it could.
Subj: Hair loss?
Hi! Have been on Nexium for about three years. Have you ever heard of hair loss from it. I am a female in her 70’s. It is not an amount that you would normally expect. Thanks!
AskDocWeb: Hair loss is not caused when Nexium is used by itself but when it’s combined as with Amoxil (amoxycillin (A)) and Klacid (clarithromycin (C)) as in Nexium Hp7, hair loss is one of the possible side effects.
Subj: Tremendous chest pain
Took Nexium for two days. End of second day had tremendous chest pain. Stopped the Nexium and no problem for the past week. Anyone want to buy some expensive, useless pills?
Subj: Nexium before bedtime?
I am switching from Aciphex to Nexium. Do you know if there would be any problem with taking the Nexium just before bedtime? The directions say an hour *before* a meal, which is a problem to judge that sometimes. Is it really saying *take on an empty stomach*? Or should one eat something an hour afterwards?? Thanks…
AskDocWeb: Taking it before bedtime would not be beneficial. In order to get the desired results you have to follow the directions.
Subj: Sickly feeling
Hi, I have taken nexium for a year as I was taking inflammatories as I am now on prendisolone 5mg I have stopped the nexium 6 weeks ago. For the last week I have had a sickly feeling, could this be because I was on that for so long and its now out of my body and my tummy is getting used to working on its own? Or could I have a bug hanging over me? I haven’t been sick just feel it some of the time.
AskDocWeb: That is a possibility, or you could be coming down with a cold.
Subj: Nexium for acid reflux
I am currently on ortho tri cyclen lo and was wondering if taking Nexium for acid reflux would make it less effective?
AskDocWeb: No, most of the affect of Nexium is in the upper digestive system. Ortho tri cyclen lo is absorbed into your system after it leaves the stomach, in your intestines.
Subj: Weight loss due to nexium?
My age is 30 years. I am using nexium for about 4 weeks. I observed loose stools, headache, nausea. I lost my weight also around 1.80 Kgs. But I was on a controlled diet during this time. I never had any of non vegetarian food. I almost had green vegetables, yogurt and fruits (mostly apples) & juices. Is it possible that weight loss may occurs due to use of nexium?
AskDocWeb: Less than 1% of Nexium users report weight loss but it does happen. Read more feedback about Nexium.
Report – 13 – 14 – Page 15 – 16 – 17 – 18 – Last Page 65
If you find this page useful share it with others. Use the form below to ask a question about side effects or share your experience with Nexium. Please note that all addresses are held confidential.